MAUDE Adverse Event Report: CareFusion, Inc BD Surgiphor¿ Sterile Wound Irrigation System

CareFusion, Inc BD Surgiphor¿ Sterile Wound Irrigation System
Catalog Number 910110
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2026
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a orthopedic procedure surgiphor bottle was cracked.The bottles were handed off successfully to the field without damage, but when the surgeon tried to use the product the bottle broke.Reportedly, "the bottles were very brittle and basically broke while being used." it was also reported that the product was stored at room temperature in the core prior to use and the cracked bottle fragments were contained and discarded.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, during a orthopedic procedure when the surgeon tried to use the product the surgiphor bottle cracked.Reportedly, "the bottles were very brittle and basically broke while being used." there was no reported patient injury.Based on the representative photo provided, the reported event has been confirmed.However, a definitive cause of the cracked bottle could not be determined.Section c.1a name and strength: 0.5% povidone iodine (pvp-i) in phosphate-buffered saline, potassium iodide, and vitamin e tpgs.Section d.2b procode: fqh (lavage, jet) and fro (dressing, wound, drug).This mdr represents surgiphor bottle (device #2).Additional mdrs were submitted to represent surgiphor bottle (device #1, #3 & #4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BD Surgiphor¿ Sterile Wound Irrigation System
Common Device Name
Surgiphor
Manufacturer (Section D)
CareFusion, Inc
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CareFusion, Inc
75 n. fairview drive
vernon hills IL 60061
Manufacturer Contact
andrew topoulos
75 north fairway drive
vernon hills, IL 60061
+1(800)323-9088
MDR Report Key50150043
Report Number1423507-2026-00118
Device Sequence Number13405893
Product Code FQH
UDI-Device Identifier00382909101102
UDI-Public(01)00382909101102(17)270531(10)5230392
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K221504
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number910110
Device Lot Number5230392
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2026
Supplement Date Received by Manufacturer09/14/2026
Initial Report FDA Received Date08/05/2026
Supplement Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown